Luckily--or unluckily if you ask my wife--my medication has had no sexual side effects. It has however slowed down my creative process. Being unable to write feels a lot like being backed up sexually, which is incredibly frustrating because--maybe unless you ask my regular readers--there is no writing equivalent to masturbation.
A common reason for going off of medication is the belief that you are 'cured' or somehow in a place to handle things yourself. This is not true of course; your wiring is faulty and you need the drugs. Other side effects can also cause a person to go off their meds.
My meds seem to be working, more or less. There was a rough patch earlier in the month, but I weathered that. It was frustrating when it happened because I had hoped that the meds would make me permanently normal, so when I took a dip it was disheartening, but it wasn't too bad of a dip.
I've only written two essays this month. This will make the third. That's not a good feeling. I think my writing comes from the same place as my illness. I had become comfortable in the swirl of emotional chaos I was living in, and now I've got to get used to doing things more deliberately. Maybe my writing will be slower but more coherent? Who knows. Regardless, I know why people go off their meds. One becomes nostalgic for their place of origin, even if that place of origin looks a lot like hell. We're pattern seeking animals after all, and even chaos has its patterns.
Here's to hoping I can continue to adjust to the sane world. Things look promising, I just have to ignore that small voice telling me to go back to the devil I know.
CROSS POSTED AT EVERYTHING IN THE MEDICINE CABINET HAS EXPIRED.